Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 2, 2021, 5:34 PM MDT for Eddy County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 5:34 PM MDT (23:34 UTC)
- Expired
- Jun 2, 2021, 6:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 183 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
731 WWUS84 KMAF 022334 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 534 PM MDT Wed Jun 2 2021 NMZ028-033-034-030015- Southern Lea County NM-Eddy County Plains NM-Central Lea County NM- 534 PM MDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST CENTRAL LEA COUNTIES UNTIL 615 PM MDT... At 534 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Avalon, or 18 miles northeast of Carlsbad, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Halfway. LAT...LON 3256 10427 3276 10413 3275 10354 3242 10363 TIME...MOT...LOC 2334Z 277DEG 23KT 3263 10406 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 5:05 PM MDT, 29 minutes earlier.
Area forecast discussion, Jun 2, 5:05 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 605 PM CDT Wed Jun 2 2021 .AVIATION... 00Z TAF issuance Scattered TS continue across much of the western half of the area. TS currently noted at KCNM and KHOB. These storms will continue while another round gathers to the north this evening and moves through 02-06Z. Gusty winds and heavy rain are likely with these storms. Uncertainty as to whether low cigs will develop in the morning after the storms move out of the area. Amendments will likely be needed through the evening. && .PREV DISCUSSION... /issued 305 PM CDT Wed Jun 2 2021/ DISCUSSION... Current radar and satellite is showing storms beginning to develop along a remnant outflow boundary in the Permian Basin, and also in the higher elevations west of the Pecos River. These storms will increase in coverage with still several hours of heating left. Instability and shear is enough that some of these storms will become severe and potential slow movement may also add an isolated flash flood threat as well. An upper level disturbance moving southeast across West Texas may also cause more storms to develop to the north later tonight, developing into an MCS that will move southeast across the basin creating a greater wind and flood threat. An upper level low will develop from a departing trough and linger for a few days. Tomorrow it will be located over MAF before slowly moving east into the weekend. This will cause scattered showers and storms to once again develop Thursday with rain chances diminishing each day afterward as the lift exits the region. A weak ridge building out of Mexico will not only bring some drier weather but will also let temperatures increase back to near normal earl next week. A dryline will likely form from southeastern New Mexico to the Big Bend with temperatures being moderated some to the east of the dryline by cooler southeast winds. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 80 62 81 / 60 30 20 20 Carlsbad 61 83 62 86 / 40 30 10 20 Dryden 66 86 65 82 / 40 40 40 40 Fort Stockton 62 83 62 84 / 40 50 30 30 Guadalupe Pass 59 78 60 80 / 30 40 20 20 Hobbs 59 81 59 82 / 50 30 10 10 Marfa 52 81 51 80 / 30 70 30 40 Midland Intl Airport 61 81 62 82 / 60 40 20 20 Odessa 61 81 61 82 / 50 40 20 20 Wink 62 86 62 87 / 40 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29
Hazardous weather outlook, Jun 2, 11:46 AM MDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1246 PM CDT Wed Jun 2 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1246 PM CDT Wed Jun 2 2021 /1146 AM MDT Wed Jun 2 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe storms this afternoon and into the overnight, a few storms may produce hail, strong winds, frequent lightning, and locally heavy rain that may result in flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms remain in the forecast for most areas Wednesday and Thursday, a few may be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 4:53 PM MDT, 41 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 553 PM CDT Wed Jun 2 2021 TXZ276-279-281-282-022345- Central Brewster County TX-Presidio Valley TX- Lower Brewster County TX-Marfa Plateau TX- 553 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND EAST CENTRAL PRESIDIO COUNTIES UNTIL 645 PM CDT... At 553 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Study Butte, or 23 miles northwest of Panther Junction, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Persimmon Gap, Big Bend National Park, Terlingua Ranch Airport and Terlingua Ranch Lodge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2956 10404 2994 10397 2972 10303 2927 10298 TIME...MOT...LOC 2253Z 290DEG 20KT 2955 10351 88
Special weather statement, Jun 2, 4:59 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
559 PM CDT Wed Jun 2 2021
TXZ060-061-067-022345-
Ector TX-Ward TX-Winkler TX-
559 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ECTOR...NORTHEASTERN
WARD...EASTERN WINKLER AND NORTHWESTERN CRANE COUNTIES UNTIL 645 PM
CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Goldsmith, or 17 miles east of Kermit, moving south at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Penwell, Monahans Sandhills State Park and Notrees.
This includes Interstate 20 between mile markers 91 and 102.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.
LAT...LON 3206 10266 3170 10256 3165 10273 3165 10276
3164 10277 3162 10283 3172 10308 3208 10290
TIME...MOT...LOC 2258Z 005DEG 15KT 3193 10281
89Special weather statement, Jun 2, 5:01 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
601 PM CDT Wed Jun 2 2021
NMZ028-033-034-TXZ045-050-060-022345-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
Andrews TX-Gaines TX-Winkler TX-
601 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EDDY...SOUTHERN
LEA...WESTERN ANDREWS...SOUTHWESTERN GAINES AND NORTH CENTRAL WINKLER
COUNTIES UNTIL 645 PM CDT/545 PM MDT/...
At 601 PM CDT/501 PM MDT/, Doppler radar was tracking strong
thunderstorms 13 miles northwest of Jal, moving southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Hobbs, Eunice, Jal, Monument, Humble City, Maljamar, Eunice Airport,
Jal Airport, Nadine, Halfway, Frankel City, Lea County Regional
Airport, Industrial Airpark and Oil Center.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT/800 PM
MDT/ for western Texas.
LAT...LON 3255 10263 3199 10293 3230 10379 3297 10379
3297 10376 3300 10376 3300 10372
TIME...MOT...LOC 2301Z 293DEG 8KT 3227 10332
89Special weather statement, Jun 2, 5:01 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 501 PM MDT Wed Jun 2 2021 NMZ028-033-034-022345- Southern Lea County NM-Eddy County Plains NM-Central Lea County NM- 501 PM MDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 545 PM MDT... At 501 PM MDT, Doppler radar was tracking a strong thunderstorm near Loving, or near Carlsbad, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Carlsbad, Loving, Avalon, Carlsbad North, Malaga, Halfway, Lake Avalon, Otis, Cavern City Air Terminal and Living Desert State Park. LAT...LON 3222 10439 3257 10433 3259 10360 3208 10374 TIME...MOT...LOC 2301Z 266DEG 31KT 3235 10413 87
Local storm report, Jun 2, 5:18 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
618 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND GST 5 W GOLDSMITH 31.98N 102.70W
06/02/2021 M60 MPH Ector TX TRAINED SPOTTER
&&
SCOTT.KLEEBAUERSpecial weather statement, Jun 2, 5:34 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 534 PM MDT Wed Jun 2 2021 NMZ028-033-034-030015- Southern Lea County NM-Eddy County Plains NM-Central Lea County NM- 534 PM MDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST CENTRAL LEA COUNTIES UNTIL 615 PM MDT... At 534 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Avalon, or 18 miles northeast of Carlsbad, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Halfway. LAT...LON 3256 10427 3276 10413 3275 10354 3242 10363 TIME...MOT...LOC 2334Z 277DEG 23KT 3263 10406 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:18 PM MDT | Special Weather Statement | MAF | Gaines | 42 min |
| Jun 1, 6:27 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| Jun 1, 6:31 PM MDT | Special Weather Statement | MAF | Presidio | 59 min |
| Jun 1, 7:12 PM MDT | Severe Thunderstorm Warning | MAF | Andrews | 63 min |
| Jun 1, 8:16 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 48 min |
| Jun 2, 12:47 PM MDT | Special Weather Statement | MAF | Dawson | 43 min |
| Jun 2, 1:00 PM MDT | Special Weather Statement | MAF | Gaines | 45 min |
| Jun 2, 1:18 PM MDT | Special Weather Statement | MAF | Culberson | 42 min |
| Jun 2, 1:30 PM MDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 60 min |
| Jun 2, 1:53 PM MDT | Special Weather Statement | MAF | Andrews | 37 min |
| Jun 2, 1:58 PM MDT | Special Weather Statement | MAF | Culberson | 32 min |
| Jun 2, 2:14 PM MDT | Special Weather Statement | MAF | Mitchell | 46 min |
| Jun 2, 2:20 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Jun 2, 2:22 PM MDT | Flash Flood Warning | MAF | Culberson | 4 hr |
| Jun 2, 2:23 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Howard, Martin | 67 min |
| Jun 2, 2:28 PM MDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 2, 2:30 PM MDT | Special Weather Statement | MAF | Culberson | 45 min |
| Jun 2, 2:37 PM MDT | Flash Flood Warning | MAF | Andrews, Dawson, Gaines, Martin | 3 hr |
| Jun 2, 3:03 PM MDT | Severe Thunderstorm Warning | MAF | Culberson | 57 min |
| Jun 2, 3:04 PM MDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 2, 3:08 PM MDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jun 2, 3:10 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 65 min |
| Jun 2, 3:12 PM MDT | Special Weather Statement | MAF | Mitchell | 48 min |
| Jun 2, 3:14 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 46 min |
| Jun 2, 3:17 PM MDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 21 min |
| Jun 2, 3:17 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Martin, Midland | 43 min |
| Jun 2, 3:22 PM MDT | Special Weather Statement | MAF | Jeff Davis | 23 min |
| Jun 2, 3:26 PM MDT | Special Weather Statement | MAF | Jeff Davis | 49 min |
| Jun 2, 3:53 PM MDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 2, 3:55 PM MDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Presidio | 3 hr |
| Jun 2, 3:58 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 62 min |
| Jun 2, 4:00 PM MDT | Special Weather Statement | MAF | Midland | 45 min |
| Jun 2, 4:15 PM MDT | Special Weather Statement | MAF | Presidio | 45 min |
| Jun 2, 4:15 PM MDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 2, 4:53 PM MDT | Special Weather Statement | MAF | Brewster | 52 min |
| Jun 2, 4:59 PM MDT | Special Weather Statement | MAF | Winkler | 46 min |
| Jun 2, 5:17 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 43 min |
| Jun 2, 5:35 PM MDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 2, 5:46 PM MDT | Special Weather Statement | MAF | Winkler | 44 min |
| Jun 2, 5:50 PM MDT | Special Weather Statement | MAF | Reeves | 40 min |
| Jun 2, 5:52 PM MDT | Areal Flood Advisory | MAF | Andrews, Ector, Gaines, Winkler | 3 hr |
| Jun 2, 5:53 PM MDT | Special Weather Statement | MAF | Brewster | 52 min |
| Jun 2, 3:29 PM MDT | Special Weather Statement | MAF | Eddy | 46 min |
| Jun 2, 4:17 PM MDT | Special Weather Statement | MAF | Eddy | 43 min |
| Jun 2, 5:01 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 2, 5:01 PM MDT | Special Weather Statement | MAF | Lea | 44 min |
| Jun 2, 5:01 PM MDT | Special Weather Statement | MAF | Eddy | 44 min |
| Jun 2, 5:36 PM MDT | Special Weather Statement | MAF | Lea | 39 min |
| Jun 2, 5:43 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 62 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.